Hypothyroidism

2 years ago, I had hair fall problem and my pubic hair was also falling. It didn’t work any medicine, so some doctors told me to test thyroid and I tested and my t3 , t4 was normal but TSH was 11.3. So doctor prescribed me Thyrox 50 and I took for about 45 to 50 days. And I stopped taking that medicine that was in March of 2016. My hair fall didn’t stop and I took many treatment.

Now also my hair and pubic hair falling in a severe rate. So I am worried about this. Is my hair falling because of thyroid problem? Cause my both hair and pubic hair is falling.

I just tested thyroid yesterday and my t3 , t4 is normal but tsh increased to 19.27 which was 11.3 in previous year.
Because only I took Thyrox 50 for about 50 days and I stopped taking it after 50 days.
My TSH increased because I didn’t take medicine? and it’s a 10 to 11 months gap when I stopped taking Thyrox 50.
I am really worried about it and my hair fall also, can you prescribe me the medicines for my hypothyroidism? or Should I have to continue that medicine Thyrox 50 as my TSH is increased. Please help me.

Hypothyroidism
Answered
Family Physician

Answer ( 1 )

  1. Hello, Thank you for posting your question on MediMetry. Yes your hair fall is due to severe hypothyroidism and that is the last you need to worry about please start taking your Eltroxin as soon as possible and regulary recheck after a month to see if the dose needs to be increased .
    Hope this helps
    Best wishes